Texas, 2025Tornado and Hail in Texas, April 30, 2025
April 30, 2025 · NWS LUB · 11 events in 8 counties and zones
A short wave trough approaching the area from the west initiated another afternoon of severe weather across the South Plains and Rolling Plains of West Texas. Scattered thunderstorms initially developed over the western South Plains and moved eastward into a more favorable environment for severe thunderstorms.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave trough approaching the area from the west initiated another afternoon of severe weather across the South Plains and Rolling Plains of West Texas. Scattered thunderstorms initially developed over the western South Plains and moved eastward into a more favorable environment for severe thunderstorms. Thunderstorms produced a mix of severe hail and severe wind gusts across portions of the central South Plains and Rolling Plains. Another notable part of this afternoon was the generation of numerous landspout tornadoes on the caprock. Several landspout tornado occurred from Hockley County into Lubbock County causing no known damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 30, 1:10 PM CST, 1 hour 23 minutes earlier. Its key messages:
- Thunderstorms, some severe, are expected across portions of the Caprock and Rolling Plains this afternoon and evening.
- Large hail up to ping pong ball size and damaging wind gusts up to 60 mph will be the primary hazards with storms today.
- Additional chances for thunderstorms return late Thursday night and last through the weekend.
Area forecast discussion, Apr 30, 1:10 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
210 PM CDT Wed Apr 30 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
- Thunderstorms, some severe, are expected across portions of the
Caprock and Rolling Plains this afternoon and evening.
- Large hail up to ping pong ball size and damaging wind gusts up
to 60 mph will be the primary hazards with storms today.
- Additional chances for thunderstorms return late Thursday night
and last through the weekend.
&&
.SHORT TERM...
(This evening through Thursday)
Issued at 154 PM CDT Wed Apr 30 2025
An upper trough axis will track west to east across the region this
afternoon/evening. Combined with the usual severe parameters this
time of year, severe weather is again expected. CAMs are in general
agreement with regards to the timing of a potential line of storms
initiating along the TX/NM border early this afternoon (already
seeing convection over eastern NM) and tracking eastward through the
evening. Steering flow is stronger than previous days and thus
storms are expected to move fairly quickly (around 40-50 mph). There
is not significant shear in the low levels and given the fast moving
nature of the storms, neither flooding nor tornadoes is likely,
however drier midlevels/favorable freezing levels aloft and the
potential for storms to bow out (particularly once east of I-27)
will contribute to large hail and high winds being the main threats.
Stable air behind the storms along with more zonal flow in the upper
levels will bring more benign conditions late-evening through
Thursday morning. An incoming shortwave may lead to increase storm
chances Thursday afternoon/evening over the far southern Panhandle,
however any more significant chances would occur after the short-
term period. Rising height will in part cause warmer temperatures
Thursday with highs ranging from the mid 70s to mid 80s.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 154 PM CDT Wed Apr 30 2025
By Thursday evening, a trough in the northern plains will continue
moving towards the Great Lakes while residual energy remains across
southern California. High amplitude ridging will move into the
Rockies on Saturday as a trough dives south from off the British
Columbia coast towards California. The California trough will cut
off into the southwest on Sunday. For the next several days, an
interesting evolution of the inner core morphology of the desert
southwestern low whereby multiple contained lobes of energy will
rotate within the low pressure center. This feature should remain
largely stationary until the end of the forecast period.
A mesoscale convective system is progged to move through the Texas
panhandle Friday evening, whose outflow boundary will help reinforce
a preexisting weak front which will subsequently result in
northeasterly winds across the CWA on Friday. Early in the day we
are expecting post frontal cloudiness which will move south while
dissipating into the afternoon hours. Storms should remain largely
south and west of our area. Return flow starts again in earnest on
Saturday bringing with it an increase in low-level moisture. A storm
complex forms over eastern New Mexico and moves into West Texas by
late Saturday evening providing overnight rainfall perhaps extending
into Sunday morning. Confidence in the MCS remains only moderate at
this time. Sunday remains uncertain on rain chances depending on the
outcome of the MCS. Storms look to fire again Monday evening on the
New Mexico state line bringing another round aided by the improved
conditions of the upper level low across the desert southwest. The
pattern will continue for the remainder of the extended forecast
given the lack of movement of the low to our west.
In terms of severe weather, we are in that time of year where severe
weather is possible anytime we get storms though the set up for
early next week should be characteristically more intense given the
favorable upper level pattern.
&&
.AVIATION...
(18Z TAFS)
Issued at 1150 AM CDT Wed Apr 30 2025
MVFR CIGs will persist at all sites over the next couple hours. A
line of storms is expected to move over KLBB and KPVW between
approximately 21-23z and make it to KCDS 1-2 hours later. Gusty
and erratic winds and reduced visibilities are likely within these
storms. VFR and light winds will persist thereafter through the
end of the TAF period.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...19
LONG TERM....Combs/51
AVIATION...19
Hazardous weather outlook, Apr 30, 10:37 AM CST, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1137 AM CDT Wed Apr 30 2025
TXZ021>044-011645-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1137 AM CDT Wed Apr 30 2025
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.
.DAY ONE...This afternoon and tonight.
Thunderstorms, some severe, are forecast to develop across the
Caprock near the Texas/New Mexico state line around 3 PM CDT and
quickly move northeast into the Rolling Plains this afternoon and
evening. Large hail up to ping pong ball size and damaging wind gusts
up to 60 mph will be the primary hazards.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional chances for thunderstorms return late Thursday night and
last through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Local storm report, Apr 30, 9:37 AM CST, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1037 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Hail 6 E Tahoka 33.16N 101.69W
04/29/2025 M1.50 Inch Lynn TX Trained Spotter
Via Tahoka FD.
0233 PM Hail 4 E Wolfforth 33.50N 101.95W
04/29/2025 E1.25 Inch Lubbock TX Public
Report from mPING: Half Dollar (1.25 in.).
0235 PM Hail 1 W Wolfforth 33.51N 102.02W
04/29/2025 E1.00 Inch Lubbock TX Public
Report from mPING: Quarter (1.00 in.).
0241 PM Hail 4 SE Reese Center 33.56N 101.97W
04/29/2025 E1.00 Inch Lubbock TX Public
Report from mPING: Quarter (1.00 in.).
0242 PM Hail 11 E Tahoka 33.16N 101.60W
04/29/2025 M1.75 Inch Lynn TX Fire Dept/Rescue
Tahoka FD.
0242 PM Hail 2 S Wolfforth 33.48N 102.01W
04/29/2025 E1.75 Inch Lubbock TX Public
Report from mPING: Golf Ball (1.75 in.).
0244 PM Hail 6 SW Lubbock 33.54N 101.95W
04/29/2025 E1.00 Inch Lubbock TX Public
Report from mPING: Quarter (1.00 in.).
0246 PM Hail 3 W Lubbock 33.57N 101.90W
04/29/2025 E1.00 Inch Lubbock TX Public
Report from mPING: Quarter (1.00 in.).
0251 PM Hail 4 SE Reese Center 33.56N 101.97W
04/29/2025 E1.25 Inch Lubbock TX Public
Report from mPING: Half Dollar (1.25 in.).
0255 PM Hail 2 SW Lubbock 33.57N 101.87W
04/29/2025 E1.25 Inch Lubbock TX Public
Report from mPING: Half Dollar (1.25 in.).
0256 PM Hail 2 W Lubbock 33.59N 101.89W
04/29/2025 E2.00 Inch Lubbock TX Public
Report from mPING: Hen Egg (2.00 in.).
0256 PM Hail 2 W Lubbock 33.59N 101.89W
04/29/2025 E2.00 Inch Lubbock TX Public
Report from mPING: Hen Egg (2.00 in.).
0311 PM Hail 9 W Post 33.19N 101.54W
04/29/2025 M2.00 Inch Garza TX Fire Dept/Rescue
Tahoka FD.
0326 PM Hail 2 NW Post 33.21N 101.40W
04/29/2025 E3.50 Inch Garza TX Broadcast Media
Media relayed public report. Time estimated
from radar.
0328 PM Hail Post 33.19N 101.38W
04/29/2025 M2.50 Inch Garza TX Law Enforcement
Garza County SO.
0345 PM Flood Post 33.19N 101.38W
04/29/2025 Garza TX Trained Spotter
Numerous streets reported covered with water
in Post.
0435 PM Hail 9 SSE Guthrie 33.51N 100.26W
04/29/2025 M2.00 Inch King TX Other Federal
NSSL report.
0447 PM Hail 15 S Guthrie 33.42N 100.26W
04/29/2025 E1.75 Inch King TX Public
Report from mPING: Golf Ball (1.75 in.).
0450 PM Tstm Wnd Dmg Jayton 33.25N 100.57W
04/29/2025 Kent TX CO-OP Observer
Roof blown off a vacant home. Time estimated
from radar.
0451 PM Hail Girard 33.36N 100.66W
04/29/2025 M4.00 Inch Kent TX Law Enforcement
Kent County SO.
0454 PM Hail 12 SSE Guthrie 33.47N 100.24W
04/29/2025 M5.00 Inch King TX Storm Chaser
Corrects previous hail report from 12 SSE
Guthrie. Social media report.
0505 PM Hail 14 ESE Guthrie 33.55N 100.10W
04/29/2025 M4.50 Inch King TX Public
Public report from mPING. Corrected for
location. Location estimated from radar.
0525 PM Hail Floydada 33.98N 101.34W
04/29/2025 M1.75 Inch Floyd TX CO-OP Observer
Half dollar to golf ball size hail around
town. Time estimated from radar.
0525 PM Hail Floydada 33.98N 101.34W
04/29/2025 M2.00 Inch Floyd TX Public
Media relayed public report.
0525 PM Hail Floydada 33.98N 101.34W
04/29/2025 M1.75 Inch Floyd TX Fire Dept/Rescue
Floydada FD.
0552 PM Hail 8 NW Aspermont 33.21N 100.34W
04/29/2025 E1.50 Inch Stonewall TX Public
Report from mPING: Ping Pong Ball (1.50
in.).
0554 PM Flash Flood 1 NW Jayton 33.26N 100.58W
04/29/2025 Kent TX Public
0700 AM Rain 1 NE Post 33.20N 101.37W
04/30/2025 M3.35 Inch Garza TX CO-OP Observer
24-hour rain total measured this morning.
The rain fell between 3 pm yesterday and 7
am this morning.
&&Event by event
5 thunderstorm wind, 3 hail, 2 strong wind, 1 tornado. Local standard time, as filed.
Tornado, Hockley
- When
- April 30, 2:33 PM CST to 2:36 PM CST
- Where
- Hockley County, 5.77 mi WSW of Roundup to 6 mi S of Anton
- Rating
- EFU
- Path length
- 1.31 mi
- Path width
- 30 yd
- Reported by
- Broadcast Media
- Coordinates
- 33.737, -102.192
Local broadcast media relayed a report of a brief tornado south of Anton that remained over open fields.
Thunderstorm Wind, Lynn
- When
- April 30, 2:53 PM CST to 3:02 PM CST
- Where
- Lynn County, New Home
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.320, -101.920
A Texas Tech University West Texas mesonet site in New Home measured severe wind gusts from 1453 CST through 1502 CST. A peak wind gust of 64 mph was measured at 1453 and 1554 CST.
Hail, Lubbock
- When
- April 30, 2:58 PM CST to 3:25 PM CST
- Where
- Lubbock County, Shallowater to Lubbock Intl Arpt
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.680, -101.980
Numerous reports were received of a swath of hail from approximately Shallowater to Lubbock International Airport. Hail ranged in size from pennies to half dollar size.
Strong Wind, Lubbock
- When
- April 30, 3:03 PM CST to 3:04 PM CST
- Where
- Lubbock forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.610, -101.820 (the zone’s center; the record gives no point)
LANDSPOUT. Location: 33.630N/102.049W. Local broadcast media relayed a report of a landspout tornado southwest of Shallowater.
Strong Wind, Lubbock
- When
- April 30, 3:11 PM CST to 3:12 PM CST
- Where
- Lubbock forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.610, -101.820 (the zone’s center; the record gives no point)
LANDSPOUT. Location: 33.630N/101.919W. A contract weather observer at Lubbock International Airport reported a landspout tornado west of the airport.
Thunderstorm Wind, Lubbock
- When
- April 30, 3:22 PM CST to 3:25 PM CST
- Where
- Lubbock County, (Lbb)lubbock Intl Ar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.670, -101.820
The automated surface observing system at Lubbock International Airport measured severe wind gusts to 60 mph from 1522 CST through 1525 CST.
Thunderstorm Wind, Crosby
- When
- April 30, 3:49 PM CST to 3:53 PM CST
- Where
- Crosby County, 0.74 mi SSE of Ralls
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.670, -101.375
A Texas Tech University West Texas mesonet site near Ralls measured severe wind gusts from 1549 CST through 1553 CST. A peak gust of 68 mph was measured at 1549 CST.
Thunderstorm Wind, Dickens
- When
- April 30, 4:13 PM CST to 4:15 PM CST
- Where
- Dickens County, 3 mi NNW of Mc Adoo
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.770, -101.000
A Texas Tech University West Texas mesonet site near McAdoo measured severe wind gusts of 63 mph from 1613 CST through 1615 CST.
Thunderstorm Wind, Motley
- When
- April 30, 4:33 PM CST to 4:35 PM CST
- Where
- Motley County, 3 mi N of Roaring Spgs
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.943, -100.850
A Texas Tech University West Texas mesonet site near Roaring Springs measured severe wind gusts from 1633 CST through 1635 CST. A peak wind gust of 64 mph was measured between 1633 and 1634 CST.
Hail, Kent
- When
- April 30, 4:55 PM CST to 4:57 PM CST
- Where
- Kent County, 3.27 mi SE of Girard to 3.77 mi SE of Girard
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.321, -100.625
Multiple storm chasers reported hail along Texas State Highway 70 between Girard and Jayton ranging in size from quarters to ping pong ball size.
Hail, Stonewall
- When
- April 30, 5:32 PM CST to 5:49 PM CST
- Where
- Stonewall County, 5 mi NW of Aspermont to 2 mi W of Old Glory
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 33.201, -100.291
Multiple mPing reports were received of a swath of hail from northwest of Aspermont to west of Old Glory along US Highway 380. Hail ranged in size from quarters to ping pong ball size.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, April 30, 20251 death · 1 event
- Tornadoes and Hail in Illinois, April 30, 2025$58,000 · EF2 · 5 events
- Tornado and Damaging Winds in Arkansas, April 30, 2025$50,000 · EF1 · 8 events
- Flash Flood and Damaging Winds in Arkansas, April 30, 2025$1,000 · 56 kt wind · 29 events
- Tornadoes and Damaging Winds in Oklahoma, April 30, 2025$20,000 · EF0 · 4 events
- Flash Flooding and Hail in Texas, April 30, 20251.5 in hail · 16 events
- Flash Flooding and Flooding in Missouri, April 30, 202513 events
- Hail in Texas, April 30, 20253 in hail · 12 events
- Hail in Indiana, April 30, 20252.5 in hail · 10 events
- Damaging Winds in Arkansas, April 30, 2025$12,000 · 52 kt wind · 5 events
- Flash Flooding and Damaging Wind in Louisiana, April 30, 202561 kt wind · 6 events
- Dense Fog in Kansas, April 30, 20255 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244599, 1244564, 1244566, 1244570, 1244572, 1244574, 1244576, 1244577, 1244578, 1244579, 1244580.